Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jul 1, 2015, 3:45 AM EDT for Ulster County, New York. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 3:45 AM EDT (07:45 UTC)
- Expired
- Jul 1, 2015, 9:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Ulster County, NY
The radar
The Albany radar (KENX), 100 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:35 AM EDT | FLASH FLOOD | Ellenville, NY | ROUTE 209 IS FLOODED BETWEEN OAK RIDGE RD AND HANG GLIDER RD ON THE SOUTH SIDE OF ELLENVILLE. |
| Jul 1, 6:00 AM EDT | FLASH FLOOD | 2 Nw Cragsmoor, NY | ROAD PARTIALLY CLOSED DUE TO FLOODING AT THE INTERSECTION OF OAKRIDGE AND RT. 209. |
| Jul 1, 6:30 AM EDT | FLASH FLOOD | 1 N Alligerville, NY | KYSERIKE ROAD CLOSED BETWEEN OLD KINGS HIGHWAY TO LUCAS TURNPIKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
819
WGUS51 KALY 010745
FFWALY
NYC111-011345-
/O.NEW.KALY.FF.W.0001.150701T0745Z-150701T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
345 AM EDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 945 AM EDT WEDNESDAY
* AT 343 AM EDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELLENVILLE...WALLKILL...HURLEY...OLIVEBRIDGE...KERHONKSON...
WOODLAND VALLEY CAMPGROUND...WEST SHOKAN...NAPANOCH...WEST
HURLEY...TILLSON...WAWARSING...CRAWFORD...ROSENDALE...GARDINER...
MARBLETOWN...PATAUKUNK...POTTERVILLE...LIBERTYVILLE...TUTHILLTOWN
AND GALEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4160 7425 4163 7425 4163 7426 4162 7430
4160 7433 4160 7435 4159 7436 4160 7438
4165 7440 4174 7457 4177 7455 4187 7445
4189 7448 4204 7434 4199 7403 4159 7415
$$2 follow-up statements
381
WGUS71 KALY 011032
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
632 AM EDT WED JUL 1 2015
NYC111-011345-
/O.CON.KALY.FF.W.0001.000000T0000Z-150701T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ULSTER NY-
632 AM EDT WED JUL 1 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EDT
WEDNESDAY FOR CENTRAL ULSTER COUNTY...
AT 631 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELLENVILLE...WALLKILL...HURLEY...OLIVEBRIDGE...KERHONKSON...WOODLAND
VALLEY CAMPGROUND...WEST SHOKAN...NAPANOCH...WEST HURLEY...TILLSON...
WAWARSING...CRAWFORD...ROSENDALE...GARDINER...MARBLETOWN...
PATAUKUNK...POTTERVILLE...LIBERTYVILLE...TUTHILLTOWN AND GALEVILLE.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4160 7425 4163 7425 4163 7426 4162 7430
4160 7433 4160 7435 4159 7436 4160 7438
4165 7440 4174 7457 4177 7455 4187 7445
4189 7448 4204 7434 4199 7403 4159 7415
$$337
WGUS71 KALY 011231
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
831 AM EDT WED JUL 1 2015
NYC111-011240-
/O.CAN.KALY.FF.W.0001.000000T0000Z-150701T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ULSTER NY-
831 AM EDT WED JUL 1 2015
...THE FLASH FLOOD WARNING FOR CENTRAL ULSTER COUNTY IS CANCELLED...
HEAVY RAINFALL HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED
ACROSS THE WARNED AREA. SOME ROADS MAY STILL BE CLOSED OR PARTIALLY
CLOSED FOR A SHORT TIME THIS MORNING IN THE ELLENVILLE AND ACCORD
AREAS...BUT WATER WILL CONTINUE TO RECEDE.
LAT...LON 4160 7425 4163 7425 4163 7426 4162 7430
4160 7433 4160 7435 4159 7436 4160 7438
4165 7440 4174 7457 4177 7455 4187 7445
4189 7448 4204 7434 4199 7403 4159 7415
$$
FRUGISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:30 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 1, 1:30 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 130 AM EDT WED JUL 1 2015 .SYNOPSIS... AS A WARM FRONT MOVES CLOSER TO THE AREA AND A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE PASSES OVERHEAD THE THREAT FOR SCATTERED SHOWERS WILL CONTINUE OVERNIGHT WITH ISOLATED THUNDERSTORMS POSSIBLE. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS A COLD FRONT APPROACHES THE REGION. HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES REGION WEDNESDAY NIGHT INTO THURSDAY WITH FAIR AND DRIER WEATHER. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1220 AM EDT...A WARM FRONT REMAINS TO THE WEST AND SOUTH OF THE LOCAL AREA AND ITS BECOME QUASI STATIONARY. THE THREAT OF SHOWERS WILL CONTINUE OVERNIGHT AS THE FRONTAL BOUNDARY EDGES CLOSER AND A PIECE OF SHORT WAVE ENERGY MOVES NORTHEASTWARD AND PASSES OVER THE REGION. CAN NOT RULE OUT ISOLATED THUNDERSTORMS AS WILL HAVE ELEVATED INSTABILITY ACROSS THE REGION...INDICATED BY THE MODELS WITH NEGATIVE SHOWALTER VALUES. THE MESOSCALE MODELS ARE HAVING A HARD TIME DEPICTING HOW THE CONVECTION WILL MOVE AND BEHAVE ACROSS THE LOCAL AREA OVERNIGHT. THE STRONGER MORE ROBUST CONVECTION CONTINUES IN THE WARM SECTOR AND WEAKENS AS IT MOVES AWAY FROM THE BOUNDARY AND INSTABILITY. OVERALL ACTIVITY IS EXPECTED INCREASE AGAIN BTWN 09Z-12Z...AS ANOTHER SHORT-WAVE IMPULSE/WEAK SFC LOW WILL MOVE ALONG THE WARM FRONT SOUTH OF THE REGION AND IMPACT SRN NY AND NEW ENGLAND. WE HAVE INCREASED THE POPS TO LIKELY AND LOW CATEGORICAL VALUES EAST OF THE HUDSON RIVER VALLEY AT THIS TIME. NOT EXPECTING ANY BONAFIDE SEVERE THREATS WITH VERY LITTLE SFC BASED INSTABILITY /GENERALLY LESS THAN 250 J/KG/. THERE ARE POCKETS OF WEAK ELEVATED INSTABILITY ACROSS THE REGION WITH SHOWALTER VALUES BTWN 0C AND -1C...SO A SLIGHT CHC OF THUNDERSTORMS WAS KEPT IN THE FCST EVERYWHERE TONIGHT. PWATS WILL TEND TO BE IN THE 1-1.50 INCH RANGE WITH THE HIGHER VALUES S/SE OF THE IMMEDIATE GREATER CAPITAL REGION. SOME BURSTS OF MDT-HEAVY RAIN WILL BE POSSIBLE THERE. THE QUESTION WILL BE HOW QUICKLY THE WARM FRONT MOVES THROUGH PARTS OF THE FCST AREA. LOWS TONIGHT WITH BE ON THE MUGGIER SIDE WITH INCREASED HUMIDITY LEVELS WITH U50S TO M60S OVER THE FCST AREA. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... TOMORROW...COMPLICATED FCST WITH MULTIPLE SHORT-WAVES MOVING THRU THE UPPER- LEVEL TROUGH. THE TROUGH SHIFTS FROM BEING NEUTRAL- TILTED TO NEGATIVELY TILTED...WHICH WILL HELP A COLD FRONT TO MOVE ACROSS THE REGION DURING THE AFTERNOON. IN THE MORNING...ONGOING SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE COLD FRONT IN THE WARM SECTOR...AS THE WEAK SFC LOW/SFC TROUGH MOVES THROUGH IN THE MORNING. THE BETTER DEEP SHEAR ACROSS THE ERN HALF OF THE FCST AREA WILL BE IN THE MORNING OR PRIOR TO 18Z TOMORROW WITH 0-6 KM BULK SHEAR VALUES OF 40-55 KTS. SOME BANDS OF CONVECTION MAY FORM IN THE STRONGLY SHEARED ENVIRONMENT. THE 0-1 KM BULK SHEAR VALUES ARE GENERALLY IN THE 15-25 KT RANGE...BUT THE INSTABILITY IS LIMITED IN THE MORNING INITIALLY AT LESS THAN 500 J/KG...BUT IT MAY INCREASE TO 1000-1500 J/KG BASED ON THE LATEST GFS BY 18Z...AND THE NAM IS SIMILAR WITH ROUGHLY SBCAPES OF 1000-1500 J/KG WITH SFC DEWPTS IN THE 60S. HOWEVER...THE NAM LINGERS THE MODERATE AMOUNTS OF INSTABILITY UNTIL 21Z AHEAD OF THE COLD FRONT...AND ANOTHER SHORT-WAVE. THE LEFT FRONT QUAD OF AN H500/H250 JET STREAK WILL ALSO BE APPROACHING CNTRL-ERN NY BTWN 18Z-00Z. THIS WOULD BE MEAN SOME STRONG THUNDERSTORMS...POSSIBLY ISOLATED OR SCATTERED SEVERE WOULD BE POSSIBLE IN THE MID TO LATE PM...IF ENOUGH SFC HEATING OCCURS. THE BETTER SHEAR IS DEPARTING IN THE MORNING...BUT AHEAD OF THE FRONT...THE 0-6 KM SHEAR SHOULD INCREASE AGAIN TO 30-40 KTS FOR SOME MULTI-CELL CLUSTERS/LINES WITH DAMAGING WINDS /BOWING SEGMENTS/ THE MAIN THREAT...AS THE MID LEVEL LAPSE RATES ARE GENERALLY 5-6 C/KM IN THE AFTERNOON...BUT STEEPER IN THE MORNING/VERY EARLY PM. HAIL LOOKS LIKE IT WOULD BE A SECONDARY THREAT. SPC KEEPS MOST OF THE FCST AREA IN A MARGINAL RISK. WE KEEP MENTION IN THE HWO OF GUSTY WINDS AND HAIL. NO ENHANCED WORDING IN THE ZONES/GRIDS UNTIL THIS BECOMES A BIT CLEARER. IF THE CLOUD COVER REMAINS IN PLACE THE THREAT WILL BE GREATLY DIMINISHED FOR THE SEVERE POTENTIAL. TEMPS TOMORROW WILL BE IN THE U70S TO L80S /MAINLY THE MID HUDSON VALLEY AND NW CT/ IN MANY OF THE VALLEY AREAS...AND U60S TO M70S OVER THE HILLS AND MTNS. WED NIGHT...BETTER AGREEMENT WITH THE NAM/GFS/ECMWF AND ENSEMBLES THAT THE SHORT-WAVE AND COLD FRONT MOVE THROUGH THE FCST AREA IN THE EARLY EVENING. THE SHOWERS AND ISOLD-SCT THUNDERSTORMS SHOULD END IN THE EARLY EVENING. SOME ISOLD SHOWERS MAY LINGER NORTH AND WEST OF THE CAPITAL REGION UNTIL MIDNIGHT. COOLER AND DRIER AIR WILL START TO FILTER INTO THE REGION WITH THE COLD ADVECTION IN THE WAKE OF THE FRONT. H850 TEMPS LOWER TO -6C TO -8C NORTH AND WEST OF THE CAPITAL DISTRICT...AND -8C TO -11C TO THE SOUTH AND EAST. LOWS WILL BE MAINLY IN THE MID TO U50S WITH SOME U40S TO L50S OVER THE HIGHER TERRAIN. THU-THU NIGHT...HIGH PRESSURE BEGINS TO RIDGE IN FROM THE UPPER MIDWEST AND W-CNTRL GREAT LAKES REGION. THE LATEST CONSENSUS FROM GUIDANCE IS FOR THE FRONT TO SAG FAR ENOUGH SOUTH FOR A DRIER FORECAST FOR THU. THE POPS HAVE BEEN REMOVED FOR THU. CLOUDS WILL BE MORE PREVALENT SOUTH OF THE CAPITAL DISTRICT WITH PARTLY TO MOSTLY SUNNY CONDITIONS TO THE NORTHERN HALF. CYCLONIC FLOW WILL PERSIST ALOFT FOR A COOL SECOND DAY FOR JULY. THE GFS CONTINUES TO HAVE H850 TEMPS OF +8C TO +12C OVER THE FCST AREA FROM NW TO SE. HIGHS ON THU WILL RANGE FROM THE MID AND U70S IN MANY OF THE VALLEY AREAS...WITH A FEW 80F READINGS IN THE MID HUDSON VALLEY...AND M60S TO M70S OVER THE HILLS AND MTNS. CLEARING SKIES AND COOL CONDITIONS ARE EXPECTED THU NIGHT WITH THE SFC RIDGE BUILDING EASTWARD. LOWS IN THE U40S TO L50S WILL BE COMMON NORTH AND WEST OF THE IMMEDIATE CAPITAL DISTRICT...AND MID AND U50S FROM THE CAPITAL DISTRICT SOUTH AND EAST. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HEIGHTS WILL BE ON THE RISE AS WE HEAD INTO THE HOLIDAY WEEKEND. LOOKING AT A DRY DAY WITH HIGHS TEMPERATURES EXPECTED TO FALL JUST SHORT OF NORMAL...IN THE 70S. ANOTHER SHORT WAVE TROUGH IS EXPECTED TO PASS TO OUR NORTH ACROSS EASTERN CANADA ON SATURDAY WITH THE UPPER FLOW FAIRLY ZONAL ACROSS NEW YORK STATE. THE ECMWF IS STRONGER WITH THE FEATURE WITH AN UPPER LOW CLOSING OFF TO OUR NORTH...WHILE THE GFS KEEPS THE WAVE OPEN. EITHER WAY WEAK FORCING IS INDICATED BY THE MODELS ACROSS OUR AREA SO JUST HAVE SLIGHT CHANCE POPS ACROSS MOST OF THE FORECAST AREA WITH THE HEATING OF THE DAY. TEMPERATURES ARE ANTICIPATED TO BE A COUPLE DEGREES WARMER THAN FRIDAY. THERE ARE DIFFERENCES IN THE MODELS AS WE HEAD INTO THE LATTER PART OF THE WEEKEND AND INTO NEXT WEEK WITH TIMING AND AMPLITUDE OF SYSTEMS. AT THIS TIME...SUNDAY IS LOOKING DRY WITH SEASONABLE WARM TEMPERATURES WITH HEIGHTS RIDGING. SUNDAY WILL BE EVEN WARMER WITH HIGHS FORECAST IN THE MID 70S TO MID 80S. THE WEATHER WILL TURN UNSETTLED AS WE HEAD INTO NEXT WEEK AS A LOW PRESSURE SYSTEM GRADUALLY APPROACHES. WE COULD HAVE ANOTHER DRY DAY MONDAY WITH BETTER CHANCES FOR STORMS TUESDAY. TEMPERATURES WILL BE AT OR BIT ABOVE NORMAL WITH SOUTHERLY SLOW AHEAD OF THE APPROACHING SYSTEM. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... A WARM FRONT WILL SLOWLY MOVE NORTHEAST ACROSS THE REGION THROUGH MID MORNING. A COLD FRONT WILL THEN SWING EAST ACROSS THE REGION THIS AFTERNOON. THROUGH DAYBREAK...SEVERAL AREAS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL PASS THROUGH THE TAF SITES...WITH THE GREATEST THREAT OF IMPACT BETWEEN ROUGHLY 0630Z-0800Z/WED. PERIODS OF MODERATE TO BRIEFLY HEAVY RAIN...SOME THUNDER...AND WIND GUSTS UP TO 20-25 KT WILL BE POSSIBLE DURING THIS TIME...ALONG WITH MVFR TO OCCASIONAL IFR CONDITIONS. AFTER THIS WINDOW...THE SHOWERS/THUNDERSTORMS MAY DIMINISH...BUT IFR CIGS MAY BECOME MORE WIDESPREAD THROUGH AT LEAST 11Z-13Z/WED. LINGERING LOW CLOUDS SHOULD LIFT WITH VFR CONDITIONS DEVELOPING BETWEEN ROUGHLY 14Z-16Z/WED. THEN...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP AHEAD OF THE INCOMING COLD FRONT...WHICH SHOULD THEN DECREASE FROM WEST TO EAST BETWEEN 19Z-22Z/WED. BRIEF PERIODS OF MVFR/IFR VSBYS WILL BE POSSIBLE WITH ANY SHOWERS/TSTMS. MAINLY VFR CONDITIONS SHOULD THEN RETURN IN THE WAKE OF THE FRONT FOR THIS EVENING. WINDS WILL BE MAINLY FROM THE SOUTHEAST TO SOUTH...AT 5-10 KT THROUGH DAYBREAK...ALTHOUGH MAY BE VARIABLE IN DIRECTION...AND GUST INTO THE 20-25 KT RANGE IN AND NEAR ANY THUNDERSTORMS. WINDS WILL BECOME SOUTH TO SOUTHWEST BY MID MORNING AT 8-12 KT...WITH SOME GUSTS POSSIBLY REACHING 15-20 KT. WINDS WILL THEN SHIFT INTO THE WEST IN THE WAKE OF THE COLD FRONT LATER THIS AFTERNOON...AT 8-12 KT...THEN DIMINISH TO LESS THAN 8 KT AFTER SUNSET. WINDS WILL BE STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS AGAIN LATER THIS MORNING INTO THE AFTERNOON. OUTLOOK... WED NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. THU-FRI NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. INDEPENDENCE DAY-SAT NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. SUN: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT AHEAD OF A WARM FRONT AND AN UPPER LEVEL DISTURBANCE. THE THREAT FOR SHOWERS AND THUNDERSTORMS CONTINUES TOMORROW...AS A COLD FRONT WILL MOVE ACROSS THE REGION. HIGH PRESSURE BUILDS IN FROM THE UPPER MIDWEST AND GREAT LAKES REGION WEDNESDAY NIGHT INTO THURSDAY WITH FAIR AND DRIER WEATHER RETURNING TO EASTERN NEW YORK AND WESTERN NEW ENGLAND. && .HYDROLOGY... SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AHEAD OF MULTIPLE UPPER LEVEL DISTURBANCES...AND A COLD FRONT. SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TONIGHT INTO WEDNESDAY...BUT OVERALL WIDESPREAD HYDRO PROBLEMS ARE NOT EXPECTED ASIDE FROM PONDING OF WATER ON ROADWAYS...AND ISOLATED POOR DRAINAGE FLOODING OF LOW LYING OR URBAN AREAS. TOTAL RAINFALL THROUGH WEDNESDAY LOOKS TO BE IN THE THIRD OF AN INCH TO INCH RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH ANY CONVECTION. A PERIOD OF DRIER WEATHER RETURNS WEDNESDAY NIGHT INTO THE HOLIDAY WEEKEND. THIS STRETCH OF DRIER WEATHER WILL ALLOW FOR RIVER FLOWS TO LOWER FROM THE PAST WEEK OF RAIN. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... JUNE PRECIPITATION THROUGH 4 PM JUNE 30 (DEPARTURE FROM NORMAL) ALBANY NY: 6.70 INCHES (+2.91 INCHES) GLENS FALLS: 6.16 INCHES (+2.61 INCHES) POUGHKEEPSIE NY: 4.06 INCHES (-0.37 INCHES) BENNINGTON VT: 2.94 INCHES (-1.19 INCHES) PITTSFIELD MA: 8.13 INCHES (+3.73 INCHES) ALBANY NEEDS MORE 0.55 INCHES TO MAKE IT INTO THE TOP 10 WETTEST JUNES SINCE 1826. THE WETTEST IS 8.74 INCHES SET BACK IN 2006. JUNE 2015 IS ALREADY THE 6TH WETTEST FOR GLENS FALLS SINCE 1949. THE WETTEST IS 8.20 INCHES SET BACK IN 1998. POUGHKEEPSIE NEEDS MORE 1.20 INCHES TO MAKE IT INTO THE TOP 10 WETTEST JUNES SINCE 1949. THE WETTEST IS 9.82 INCHES SET BACK IN 2013. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/WASULA NEAR TERM...IAA/11/WASULA SHORT TERM...WASULA LONG TERM...IAA AVIATION...IAA/KL FIRE WEATHER...11/WASULA HYDROLOGY...11/WASULA CLIMATE...
Hazardous weather outlook, Jun 30, 4:41 PM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 441 PM EDT TUE JUN 30 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 441 PM EDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE TO CHANCE OF NON SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION AHEAD OF A WARM FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD FRONT WEDNESDAY INTO EARLY WEDNESDAY EVENING. SOME OF THE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL...AS WELL AS SOME LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS. THERE IS AN ISOLATED THREAT THAT A FEW OF THE THUNDERSTORMS MAY BE SEVERE PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH...ESPECIALLY DURING THE AFTERNOON...AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 12:13 AM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1213 AM EDT WED JUL 1 2015
NYZ063>065-010515-
EASTERN ULSTER-WESTERN ULSTER-WESTERN DUTCHESS-
1213 AM EDT WED JUL 1 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...
AT 1212 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELLENVILLE...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...NEW PALTZ...ELLENVILLE...HURLEY...OLIVEBRIDGE...
KERHONKSON...STAATSBURG...TILLSON...PORT EWEN...CRAWFORD...ESOPUS...
ROSENDALE...GARDINER...MARBLETOWN...PATAUKUNK...LIBERTYVILLE...
TUTHILLTOWN...OHIOVILLE...GALEVILLE AND SPRINGTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4162 7439 4164 7439 4166 7443 4201 7416
4185 7388 4160 7421 4160 7425 4163 7425
4163 7428 4162 7429 4160 7433 4160 7435
TIME...MOT...LOC 0412Z 217DEG 25KT 4170 7427
KLSpecial weather statement, Jul 1, 12:44 AM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1244 AM EDT WED JUL 1 2015
NYZ033-038>040-082-010545-
HAMILTON-SOUTHERN FULTON-NORTHERN FULTON-MONTGOMERY-SOUTHERN
HERKIMER-
1244 AM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MONTGOMERY...
SOUTHEASTERN HERKIMER...SOUTH CENTRAL HAMILTON AND FULTON COUNTIES...
AT 1243 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHFIELD SPRINGS TO NEAR SPRINGFIELD TO
BOWERSTOWN...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...HERKIMER...LITTLE FALLS...CANAJOHARIE...
FORT PLAIN...DOLGEVILLE...ST. JOHNSVILLE...EPHRATAH...STRATFORD...
AMES...JORDANVILLE...CAROGA LAKE...CAROGA LAKE PUBLIC CAMPGROUND...
OPPENHEIM...BERKSHIRE...WARREN...PALATINE BRIDGE...NELLISTON AND
BLEECKER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4343 7466 4331 7441 4304 7431 4281 7458
4290 7488 4284 7489 4282 7491 4290 7508
TIME...MOT...LOC 0443Z 216DEG 30KT 4284 7502 4280 7494 4266 7489Special weather statement, Jul 1, 1:58 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
158 AM EDT WED JUL 1 2015
NYZ047-048-010645-
WESTERN SCHENECTADY-SCHOHARIE-
158 AM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHOHARIE AND
SOUTHWESTERN SCHENECTADY COUNTIES...
AT 154 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHMONDVILLE TO NEAR SUMMIT TO NEAR JEFFERSON...
AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COBLESKILL...JEFFERSON...MIDDLEBURGH...SUMMIT...SCHOHARIE...
RICHMONDVILLE...CENTRAL BRIDGE...NORTH BLENHEIM...BREAKABEEN...
CARLISLE...SHARON...SEWARD...WEST RICHMONDVILLE...GALLUPVILLE...EAST
JEFFERSON...HUNTERSLAND...ZEH CORNERS...SCHOHARIE JUNCTION...
BRAMANVILLE AND CARLISLE CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4262 7463 4272 7465 4277 7452 4275 7439
4275 7425 4266 7421 4253 7425 4238 7451
4243 7462 4245 7464 4249 7465 4254 7469
TIME...MOT...LOC 0554Z 238DEG 42KT 4262 7466 4253 7458 4245 7457Special weather statement, Jul 1, 2:20 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
220 AM EDT WED JUL 1 2015
MAZ001-025-NYZ060-061-010700-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN
COLUMBIA-
220 AM EDT WED JUL 1 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BERKSHIRE
AND CENTRAL COLUMBIA COUNTIES...
AT 220 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PHILMONT TO NEAR CLAVERACK TO NEAR ANCRAM...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...GREAT BARRINGTON...LEE...LENOX...COPAKE...SHEFFIELD...
AUSTERLITZ...ANCRAM...PHILMONT...HOUSATONIC...GHENT...STOCKBRIDGE...
HILLSDALE...NEW MARLBOROUGH...RICHMOND...TAGHKANIC...WEST
STOCKBRIDGE...ALFORD...NEW FORGE AND LENOX HOUSE COUNTRY SHOPS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4200 7369 4215 7370 4229 7366 4250 7327
4233 7322 4208 7323 4206 7343 4206 7352
4201 7355 4199 7363
TIME...MOT...LOC 0620Z 241DEG 22KT 4225 7362 4219 7363 4208 7363The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:44 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Jul 1, 12:13 AM EDT | Special Weather Statement | ALY | Ulster | 62 min |
| Jul 1, 12:18 AM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 3 hr |
| Jul 1, 12:44 AM EDT | Special Weather Statement | ALY | Fulton | 61 min |
| Jul 1, 1:58 AM EDT | Special Weather Statement | ALY | Schoharie | 47 min |
| Jul 1, 2:17 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Rensselaer | 3 hr |
| Jul 1, 2:20 AM EDT | Special Weather Statement | ALY | Columbia | 40 min |
| Jul 1, 3:03 AM EDT | Flash Flood Watch | ALY | Columbia, Dutchess, Greene, Ulster | 5 hr |
| Jul 1, 4:06 AM EDT | Special Weather Statement | ALY | Ulster | 39 min |
| Jul 1, 4:47 AM EDT | Special Weather Statement | ALY | Dutchess | 43 min |
| Jul 1, 5:15 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Rensselaer | 3 hr |
| Jul 1, 2:15 PM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| Jul 1, 2:23 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 40 min |
| Jul 1, 3:21 PM EDT | Special Weather Statement | ALY | Otsego | 24 min |
| Jul 1, 4:09 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 31 min |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.